Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 28, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 9, 2017, 3:51 AM CDT. It took effect at Apr 9, 2017, 10:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 9, 2017, 10:00 AM CDT
- Expired
- Apr 9, 2017, 1:46 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
927 WHUS74 KBRO 090851 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 AM CDT SUN APR 9 2017 ...ELEVATED WINDS AND SEAS TODAY... .HIGH PRESSURE OVER THE GULF INTERACTING WITH LOWER PRESSURE UPSTREAM WILL RESULT IN A TIGHTER PRESSURE GRADIENT, SUPPORTING ELEVATED WINDS AND SEAS TODAY. GMZ130-132-135-091700- /O.NEW.KBRO.SI.Y.0024.170409T1500Z-170409T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 351 AM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS...SOUTH SOUTHEAST 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-091700- /O.NEW.KBRO.SC.Y.0028.170409T1500Z-170409T2300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 351 AM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS...SOUTH SOUTHEAST 16 TO 21 KNOTS. * WAVES/SEAS...FOUR TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
694 WHUS74 KBRO 091639 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1139 AM CDT SUN APR 9 2017 ...ELEVATED WINDS AND SEAS TODAY... .HIGH PRESSURE OVER THE GULF INTERACTING WITH LOWER PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN A TIGHTER PRESSURE GRADIENT...SUPPORTING ELEVATED WINDS AND SEAS TODAY. GMZ130-132-135-092300- /O.CON.KBRO.SI.Y.0024.000000T0000Z-170409T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1139 AM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH-SOUTHEAST 16 TO 21 KNOTS WITH GUSTS UP TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-092300- /O.CON.KBRO.SC.Y.0028.000000T0000Z-170409T2300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1139 AM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH-SOUTHEAST 16 TO 21 KNOTS. * WAVES/SEAS...FOUR TO SEVEN FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
629 WHUS74 KBRO 091846 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 146 PM CDT SUN APR 9 2017 ...ELEVATED WINDS AND SEAS ON THE LAGUNA MADRE THIS AFTERNOON... .HIGH PRESSURE OVER THE GULF INTERACTING WITH LOWER PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN A TIGHTER PRESSURE GRADIENT... SUPPORTING ELEVATED WINDS ON THE BAY. GMZ150-155-170-175-092000- /O.CAN.KBRO.SC.Y.0028.000000T0000Z-170409T2300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 146 PM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE REMAINED BELOW ADVISORY CRITERIA EARLY THIS AFTERNOON. WITH LITTLE ADDITIONAL STRENGTHENING OF THE WINDS EXPECTED...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE GULF WATERS. MARINERS SHOULD CONTINUE TO EXERCISE CAUTION. $$ GMZ130-132-135-092300- /O.CON.KBRO.SI.Y.0024.000000T0000Z-170409T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 146 PM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH-SOUTHEAST 16 TO 21 KNOTS WITH GUSTS UP TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:35 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 9, 3:35 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
335 AM CDT Sun Apr 9 2017
.SHORT TERM (Today through Monday):A positive tilt H5 ridge running
initially from South Texas to the Great Lakes but shifting toward
the East Coast today will continue to influence short term weather
conditions. The ridge is supporting high pressure over the Southeast
United States and the North Gulf of Mexico. The high pressure will,
in concert with Plains low pressure, sustain synoptic scale breezy
south southeast winds today and Monday. The exiting ridge is also
maintaining a capping inversion over the area, which will support
increasing low level cloudiness. The upper pattern will flatten over
South Texas by Monday as the ridge moves out of the area, being
supplanted by a more zonal pattern and some upper instability as the
pattern is disrupted over the upstream mountains in Mexico. Short
term effects from the pattern adjustment will be minimal, however.
Breezy conditions will return on Monday, and low end pops for
eastern sections of the CWA will be indicative of a weak sea breeze
and moisture pooling ahead of an approaching front over Central
Texas on Monday. Look for high temperatures ranging from the lower
80s to the lower 90s both today and Monday, with low temperatures
Sunday night a little bit warmer than this morning, in the lower to
mid 70s.
.LONG TERM (Monday Night through Saturday):Long term features a
period of unsettled weather conditions. A weak cold front stalls
out over central Texas by Tuesday with low and mid level moisture
increasing ahead of it. Perturbations in the mid and upper level
flow progress from west to east across Texas Monday night into
Tuesday. The combination of these factors will allow for a good
shot at showers and thunderstorms Monday night and Tuesday,
lingering into Wednesday. Highest chances remain out west where
best moisture will be located as well as where activity that
develops across the Sierra Madre may move into the CWA. Rain
chances begin to trend downward moving into Wednesday as midlevel
ridging tries to build across the area. Another 500 mb shortwave
slides east across Texas during the day Thursday, dampening the
ridge, and keeping the CWA in an area of weakness. Periodic surges
of moisture, combined with daytime heating, and the seabreeze
will lead to a slight chance of showers and thunderstorms during
the late morning and afternoon hours Thursday and Friday and
possibly once again Saturday. Midlevel ridging begins to build
this weekend increasing subsidence across the area. Temperatures
remain near normal to slightly above normal through the period.
&&
.MARINE: (Today Through Monday): High pressure over the North
Gulf will interact with lower pressure over the Central Plains
today, supporting fresh south southeast winds, and small craft
advisory conditions will prevail. Winds may drop just below 20
knots tonight, but in any case seas could remain elevated enough
to continue small craft advisory conditions on the Gulf. Will let
the oncoming shift make the final call for tonight. Either way,
winds will strengthen to fresh again on Monday, producing another
day of low end small craft advisory conditions for the Laguna and
the Gulf.
Monday Night through Friday: Low end small craft advisory
conditions for winds may be ongoing Monday night for the Gulf
waters. The pressure gradient begins to weaken across the lower
Texas coastal waters Monday night into Tuesday as a weak cold
front moves into Texas. Moderate southeasterly winds and moderate
seas expected for much of the week. Small craft exercise caution
conditions will likely prevail for the offshore Gulf waters
through much of the period for seas and occasionally winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 75 83 73 / 10 10 10 20
BROWNSVILLE 84 74 84 73 / 10 10 20 20
HARLINGEN 86 74 86 73 / 10 10 20 20
MCALLEN 88 74 87 74 / 10 10 10 30
RIO GRANDE CITY 91 74 91 74 / 0 0 10 30
SOUTH PADRE ISLAND 79 75 80 74 / 10 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 10 AM this morning to 6 PM
CDT this evening for GMZ130-132-135.
Small Craft Advisory from 10 AM this morning to 6 PM CDT this
evening for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/58Hazardous weather outlook, Apr 8, 4:01 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 401 PM CDT Sat Apr 8 2017 TXZ248>257-092115- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 401 PM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk for rip currents at area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk for rip currents will persist through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-092115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 401 PM CDT Sat Apr 8 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory is likely Sunday and Monday for all marine areas due to gusty south winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:51 AM CDT | Small Craft Advisory for Winds | BRO | 14 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.